Article

2 Iconography
Access to the text (HTML) Access to the text (HTML)
PDF Access to the PDF text
Advertising


Access to the full text of this article requires a subscription.
  • If you are a subscriber, please sign in 'My Account' at the top right of the screen.

  • If you want to subscribe to this journal, see our rates

  • You can purchase this item in Pay Per ViewPay per View - FAQ : 30,00 € Taxes included to order
    Pages Iconography Videos Other
    4 2 0 0


Joint Bone Spine
Volume 80, n° 6
pages 660-663 (décembre 2013)
Doi : 10.1016/j.jbspin.2013.05.003
accepted : 21 May 2013
Mesangial immunoglobulin (Ig)A glomerulonephritis in a patient with rheumatoid arthritis treated with abatacept
 

Murielle Michel a, Patrick Henri b, Fabien B. Vincent c, , Nathalie Leon a, Christian Marcelli a
a Department of Rheumatology, University Hospital Centre of Caen, avenue de la Côte de Nacre, 14033 Caen cedex 9, France 
b Department of Nephrology, University Hospital Centre Clemenceau, Caen, France 
c Department of Immunology, Monash University, Central Clinical School, Alfred Medical Research and Education Precinct (AMREP), 89 Commercial Road, Melbourne, Victoria 3004, Australia 

Corresponding author. B lymphocyte, BAFF and Autoimmunity Laboratory, Department of Immunology, Monash University, Level 2, AMREP Building, 89 Commercial Road, Melbourne, Victoria 3004, Australia. Tel.: +61 3 99030533; fax: +61 3 99030038.
Abstract

We report observations of a 47-year-old seropositive woman with rheumatoid arthritis (RA) suffering from mesangial immunoglobulin (Ig)A glomerulonephritis (GN) after initiation of abatacept, a selective T-cell co-stimulation modulator cytotoxic T-lymphocyte antigen 4 (CTLA4)-Ig. She was initially treated by corticosteroids, followed by methotrexate associated with a TNF inhibitor (adalimumab then switched to etanercept), finally switched to abatacept monotherapy, after secondary failure of these two forms of TNF inhibitors. Due to a progressively increased hematuria and proteinuria after abatacept therapy initiation, a renal biopsy was performed highlighting GN with mesangial IgA deposits, with necrosis and extracapillary crescent formations. IgA GN as a possible adverse event to abatacept was considered. Abatacept was stopped and a treatment by corticosteroids was initiated. Proteinuria decreased a couple of months after abatacept interruption. The short term between abatacept induction and IgA GN onset, as well as GN improvement since abatacept discontinuation, lend weight to the argument that CTLA4-Ig may play a crucial role in IgA GN pathogenesis. The possibility of a drug postponed adverse event justifies a long-term renal surveillance in RA patients treated by abatacept.

The full text of this article is available in PDF format.

Keywords : Abatacept, Biological therapy, Cytotoxic T-lymphocyte antigen 4 (CTLA4)-Immunoglobulin, Glomerulonephritis, Immunoglobulin (Ig)A, Rheumatoid arthritis (RA)




© 2013  Société française de rhumatologie@@#104156@@
EM-CONSULTE.COM is registrered at the CNIL, déclaration n° 1286925.
As per the Law relating to information storage and personal integrity, you have the right to oppose (art 26 of that law), access (art 34 of that law) and rectify (art 36 of that law) your personal data. You may thus request that your data, should it be inaccurate, incomplete, unclear, outdated, not be used or stored, be corrected, clarified, updated or deleted.
Personal information regarding our website's visitors, including their identity, is confidential.
The owners of this website hereby guarantee to respect the legal confidentiality conditions, applicable in France, and not to disclose this data to third parties.
Close
Article Outline
You can move this window by clicking on the headline